It is currently Sun Aug 20, 2017 6:33 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Sat Dec 18, 2010 11:50 am 
Offline
New Poster
New Poster

Joined: Sat Dec 18, 2010 1:22 am
Posts: 2
My hat is off to all of you, and I hope to be in your shoes someday, able to help people. Right now, maybe you can help me.

I've had chronic eye socket pain for 15 years after having surgery for a cerebral aneurysm, and been off and on narcotics. The variety of narcotics was wide-fentynal lollipops, morphine, oxycodone, hydrocodone, methadone. As a matter of fact, 2 years ago I transitioned from methadone to suboxone successfully, but then my insurance changed when my job did. So it was back to Methadone. And I used Hydrocodone-up to 8 per day for breakthrough pain.

I decided to try to get back on Suboxone, even if it meant a big change in lifestyle because I had to pay for it myself. So my MD told me use this procedure. Stop the 25 mg of methadone per day for 1 week, using 10 mg oxycodones-up to 6 per day- to get through the withdrawals. After the week, be off of the oxycodone for 12 hours and start taking 2 mg tablets at the rate of 1 per hour until my withdrawal was held.

So witdrawal was horrible all week, but I worked through it. Literally. I am a technician in the medical field, with a small part-time job because my husband cannot find work. On the day I started the suboxone I took off from work because I knew I would be miserable. I felt it took 8 mg to hold me. The next day I went to work weak, but okay. The second day I went to work feeling really good. Day 3 I started to backslide. I have withdrawal symtoms again. It's day 4 now. My MD told me I could take a 2 mg
tablet every 6 hours to get up to 8mg. But at hour 4 I have the sweats and horrible joint pain. Does anyone know if that is correct? My MD is good-intentioned, but I'm starting to worry. I don't want to go over 8 mg. because They are so expensive, and from what I am reading here, it seems like 8 mg. should hold me. Does anyone out there know what is going on with this, or if I'll ever be stable on 8 mg? Thank you!


Top
 Profile  
 
 Post subject:
PostPosted: Sat Dec 18, 2010 12:13 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi kate. Although 8 mg can be sufficient to address withdrawals and cravings in someone who is on a stable maintenance plan, it may simply not be enough for someone new to treatment. You could very well need more in the beginning. When do you see your doctor again? Can you call her/him and tell them that with 8 mg you are still suffering from w/d symptoms? (If you want to be sure you're still having w/d symptoms, check your pupils. They are usually dilated when in w/d.) Many people get induced at a dose upwards of 16 mg, sometimes more, sometimes less. It's my belief that you should be taking whatever dose addresses all of the withdrawal symptoms and most of the cravings. Once stabilized for a month or two you can always taper down to the lowest dose possible. So my advice to you would be to contact your doctor to report your continuing withdrawal. Sorry I can't offer you any more than that. Oh, and welcome to the forum. :D

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
PostPosted: Sat Dec 18, 2010 1:04 pm 
Offline
New Poster
New Poster

Joined: Sat Dec 18, 2010 1:22 am
Posts: 2
Thank you for stating what should have probably been obvious to me. I just was confused because I had 2 good days after induction.
I was hoping that if I stuck this out, I wouldn't have to up my dose to any more than 8 mg because of the expense. That a week or so after induction, things would settle down at 8. I guess it doesn't work that way.
Does anyone out there know which pharmacy is the most reasonable to purchase Suboxone?

Thank you so much.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sat Dec 18, 2010 1:22 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Pharmacies all have difference prices (yes, for the same damn medication). You should just start making some phone calls and get some prices. Good luck!

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Dec 18, 2010 1:23 pm 
Welcome to the forum!!

I too switched from methadone to sub. I had to wait 6 long agonizing days before i could get an appointment with a doctor. However, that was to my benefit because i had no problems with the transition. I started at 24 mg's, then down to 16mg's. I have been taken 16mg's for 19months and its held me over perfectly the whole time. Im just now lowering my dose. Im not sayin your gonna have to take 16mg's. You could very easily get by with 8mg's. It just depends. People switching from methadone may take a little more than some people, so i've heard. I would say to you that instead of going from a higher dose to a lower dose as i did, i would definitely do like your doing and go from low to whatever holds you over. The lowest possible dose that takes care of everything and keeps you comfortable is what my thoughts are about dose. Anyways, again welcome to the forum and i just know you will find everything you need here. Congragulations on making a choice to get recovery!! :D


Top
  
 
 Post subject:
PostPosted: Sat Dec 18, 2010 1:25 pm 
Oh and hat is right, pharmacy prices will vary and it is absolutely crazy because as hat said, its the same medication. I would call every possible pharmacy you can and go from their.


Top
  
 
 Post subject:
PostPosted: Sat Dec 18, 2010 4:34 pm 
It took me about a week or so to start feeling like all my withdrawal symptoms were gone when I was inducted. I wasnt switching from methadone but I was using what is often called "natures methadone" because it is so similar in feeling and similar half life, opium poppy tea which has a half life of 48 hours. Its harder switching to sub from opiates with a long half life so it takes a little longer to adjust but trust me you will start to feel better soon. Also like others said you are more than likely at too low of a dose since you have just started the sub, I was inducted at 16mgs and I needed every bit of it to feel better, I dont think at my induction I would of felt very good on 8mgs. Hope things start to get better for you soon.


Top
  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group